Annals of Global Analysis and Geometry

, Volume 44, Issue 4, pp 501–515 | Cite as

Isospectral Alexandrov spaces

Article

Abstract

We construct the first non-trivial examples of compact non-isometric Alexandrov spaces which are isospectral with respect to the Laplacian and not isometric to Riemannian orbifolds. This construction generalizes independent earlier results by the authors based on Schüth’s version of the torus method.

Keywords

Alexandrov space Spectral geometry Laplace operator Isospectrality 

Mathematics Subject Classification (2000)

58J53 58J50 53C20 51F99 

References

  1. 1.
    Alexandrino, M.M., Bettiol, R.G.: Introduction to Lie groups, isometric and adjoint actions and some generalizations (2009). arXiv:0901.2374v3Google Scholar
  2. 2.
    Alexandrino, M.M., Briquet, R., Töben, D.: Progress in the theory of singular Riemannian foliations. Differ. Geom. Appl. 31(2):248–267 (2013). doi:10.1016/j.difgeo.2013.01.004 Google Scholar
  3. 3.
    Bérard, P.H.: Spectral geometry: direct and inverse problems. Lecture Notes in Mathematics, vol. 1207. Springer, Berlin (1986). (With an appendix by Gérard Besson)Google Scholar
  4. 4.
    Berger, M., Gauduchon, P., Mazet, E.: Le spectre d’une variété riemannienne. Lecture Notes in Mathematics, vol. 194. Springer, Berlin (1971)Google Scholar
  5. 5.
    Burago, D., Burago, Y., Ivanov, S.: A course in metric geometry. In: Graduate Studies in Mathematics, vol. 33. American Mathematical Society, Providence (2001)Google Scholar
  6. 6.
    Burago, Y., Gromov, M., Perel’man, G.J.: A.D. Aleksandrov spaces with curvatures bounded below. Uspekhi Mat. Nauk, 47(2(284)):3–51, 222, 1992. doi:10.1070/RM1992v047n02ABEH000877
  7. 7.
    Engel, A.: Constructing isospectral manifolds. Bachelor’s thesis, Technische Universität München (2010). http://nbn-resolving.de/urn/resolver.pl?urn:nbn:de:bvb:91-diss-20120509-1106557-0-8
  8. 8.
    Galaz-Garcia, F., Guijarro, L.: Isometry groups of Alexandrov spaces. Bull. Lond. Math. Soc. (2013). doi:10.1112/blms/bds101
  9. 9.
    Gordon, C.S.: Orbifolds and their spectra. In: Spectral geometry. Proc. Sympos. Pure Math., vol. 84, pp. 49–71. Amer. Math. Soc., Providence (2012). doi:10.1090/pspum/084/1348
  10. 10.
    Gordon, C.S.: Isospectral deformations of metrics on spheres. Invent. Math. 145(2):317–331, 2001. doi:10.1007/s002220100150 Google Scholar
  11. 11.
    Gordon, C.S.: Survey of isospectral manifolds. In: Handbook of differential geometry, vol. I, pp. 747–778. North-Holland, Amsterdam (2000). doi:10.1016/S1874-5741(00)80009-6
  12. 12.
    Guillemin, V., Ginzburg, V., Karshon, Y.: Moment Maps, Cobordisms, and Hamiltonian Group Actions. Mathematical Surveys and Monographs, vol. 98. American Mathematical Society, Providence (2002). http://www.ma.huji.ac.il/karshon/monograph/
  13. 13.
    Kuwae, K., Machigashira, Y., Shioya, T.: Sobolev spaces, Laplacian, and heat kernel on Alexandrov spaces. Math. Z. 238(2), 269–316 (2001). doi:10.1007/s002090100252 Google Scholar
  14. 14.
    Kuwae, K., Shioya, T.: Laplacian comparison for Alexandrov spaces (2007). arXiv:0709.0788v1Google Scholar
  15. 15.
    Molino, P.: Riemannian foliations. Progress in Mathematics, vol. 73. Birkhäuser, Boston (1988). Translated from the French by Grant Cairns, With appendices by Cairns, Y. Carrière, É. Ghys, E. Salem and V. SergiescuGoogle Scholar
  16. 16.
    O’Neill, B.: The fundamental equations of a submersion. Michigan Math. J. 13, 459–469 (1966)Google Scholar
  17. 17.
    Plaut, C.: Metric spaces of curvature \(\ge k\). In: Daverman, R.J., Sher, R.B. (eds.) Handbook of Geometric Topology, chapter 16, pp. 819–898. Elsevier Science B.V., Amsterdam (2002)Google Scholar
  18. 18.
    Schueth, D.: Isospectral metrics on five-dimensional spheres. J. Differ. Geom. 58(1):87–111 (2001). http://projecteuclid.org/getRecord?id=euclid.jdg/1090348283 Google Scholar
  19. 19.
    Schueth, D.: Constructing isospectral metrics via principal connections. In: Geometric analysis and nonlinear partial differential equations, pp. 69–79. Springer, Berlin (2003)Google Scholar
  20. 20.
    Weilandt, M.: Isospectral metrics on weighted projective spaces. New York J. Math. 18, 421–449 (2012) http://nyjm.albany.edu/j/2012/18-24.html

Copyright information

© Springer Science+Business Media Dordrecht 2013

Authors and Affiliations

  1. 1.Institut für MathematikUniversität AugsburgAugsburgGermany
  2. 2.Departamento de MatemáticaUniversidade Federal de Santa CatarinaFlorianópolis-SCBrazil

Personalised recommendations